Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Constipation, vomited black liquid. Have cardiovascular problems and pneumonia.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
My mother is having problems with constipation. Last night she vomited a black liquid. She does not eat right. Way too many sweets, then lots of soups and very few vegetables. She is 87 and just got over pnemonia, a bit overweight and has some cardiovascular problems that have been treated (angioplasty, pace maker, statin drugs).
Posted Sun, 29 Apr 2012 in Digestion and Bowels
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Black red vomitus is a sign of bleeding in the stomach or lower regions like duodenum etc. I can see that she certainly has many risk factors - her age, blood thinner drugs, stress due to her operations, her unhealthy diet pattern.

So, ideally out of the above - as blood thinner drug is essential for her, curtailing the modifiable ones need to be done. But, first thing is reporting back to the doctor. The therapy must be a combination of modifications in her lifestyle coupled with any acid reducing drugs as necessary.

Constipation should be reviewed too, as per the cause of it. Overweight is a risk factor. I do not visualize the black vomitus as a direct consequence of constipation, unless it has been very long standing and severe. For which, endoscopy amongst other modalities exist.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor